Alert archive / Alabama / Frost Advisories in 2024

Frost Advisory 3, NWS Mobile, AL

November 22, 20245 counties in Mississippi; 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this frost advisory at Nov 22, 2024, 1:36 AM CST for 5 counties in Mississippi; 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Nov 23, 2024, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2024, 1:36 AM CST (07:36 UTC)
In effect from
Nov 23, 2024, 12:00 AM CST
Expired
Nov 23, 2024, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2024-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2024-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2842 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS74 KMOB 220736
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
136 AM CST Fri Nov 22 2024

ALZ051>058-MSZ067-221545-
/O.NEW.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
/O.CON.KMOB.FR.Y.0002.241122T0900Z-241122T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-
Including the cities of Camden, Greenville, Evergreen, Millry,
Brantley, Thomasville, Chatom, Grove Hill, Jackson, Silas,
Lisman, Luverne, Homewood, Pine Hill, Waynesboro, Monroeville,
and Butler
136 AM CST Fri Nov 22 2024

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
SATURDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 35 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 33 will result in frost formation.

* WHERE...In Alabama, Butler, Conecuh, Crenshaw, Monroe, Wilcox, 
  Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne 
  County.

* WHEN...For the first Frost Advisory, until 8 AM CST this morning. 
  For the second Frost Advisory, from midnight tonight to 8 AM CST 
  Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ALZ059-060-261-262-FLZ201-203-205-MSZ075-076-078-079-221545-
/O.NEW.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Perry-Greene-Stone-George-
Including the cities of Molino, Opp, Lucedale, Flomaton, Walnut
Hill, Atmore, McLain, Andalusia, Citronelle, Jay, Wiggins,
Richton, Century, Saraland, Stockton, Milton, Beaumont, New
Augusta, Crestview, Brewton, and Leakesville
136 AM CST Fri Nov 22 2024

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
SATURDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Portions of south central and southwest Alabama, northwest 
  Florida, and southeast Mississippi.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MM
3 follow-up statements
412 
WWUS74 KMOB 221449
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
849 AM CST Fri Nov 22 2024

ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-222300-
/O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George-
Including the cities of Waynesboro, Homewood, Camden, Beaumont,
Grove Hill, Citronelle, McLain, Century, Lucedale, Thomasville,
Evergreen, Luverne, Monroeville, Lisman, Jay, Wiggins, Pine Hill,
Milton, Atmore, Leakesville, Silas, Stockton, Crestview, Butler,
Molino, Saraland, Brewton, Andalusia, Opp, Millry, Flomaton,
Walnut Hill, Brantley, New Augusta, Richton, Jackson, Greenville,
and Chatom
849 AM CST Fri Nov 22 2024

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CST SATURDAY...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Portions of south central and southwest Alabama, northwest 
  Florida, and southeast Mississippi.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
675 
WWUS74 KMOB 222044
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
244 PM CST Fri Nov 22 2024

ALZ051>058-060-MSZ067-230445-
/O.UPG.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
/O.NEW.KMOB.FZ.W.0002.241123T0600Z-241123T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Covington-Wayne-
Including the cities of Millry, Pine Hill, Greenville, Evergreen,
Homewood, Thomasville, Grove Hill, Brantley, Luverne, Lisman,
Silas, Opp, Andalusia, Chatom, Monroeville, Jackson, Camden,
Butler, and Waynesboro
244 PM CST Fri Nov 22 2024

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...In Alabama, Butler, Conecuh, Covington, Crenshaw, Monroe, 
  Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, 
  Wayne County.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ALZ059-261-262-FLZ201-203-205-MSZ075-076-078-079-230445-
/O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
Escambia-Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa
Inland-Okaloosa Inland-Perry-Greene-Stone-George-
Including the cities of Citronelle, Crestview, Flomaton, Atmore,
Beaumont, Saraland, Century, Jay, Milton, Richton, Wiggins,
Stockton, Lucedale, New Augusta, Walnut Hill, Molino, Brewton,
Leakesville, and McLain
244 PM CST Fri Nov 22 2024

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CST SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...In Alabama, Escambia, Baldwin Inland, and Mobile Inland 
  Counties. In Florida, Escambia Inland, Okaloosa Inland, and Santa 
  Rosa Inland Counties. In Mississippi, George, Greene, Perry, and 
  Stone Counties.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
246 
WWUS74 KMOB 230242
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
842 PM CST Fri Nov 22 2024

ALZ051>058-060-MSZ067-231400-
/O.CON.KMOB.FZ.W.0002.241123T0600Z-241123T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Covington-Wayne-
Including the cities of Jackson, Brantley, Millry, Opp,
Andalusia, Butler, Thomasville, Camden, Greenville, Pine Hill,
Chatom, Evergreen, Waynesboro, Silas, Luverne, Homewood, Lisman,
Grove Hill, and Monroeville
842 PM CST Fri Nov 22 2024

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...In Alabama, Butler, Conecuh, Covington, Crenshaw, Monroe, 
  Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, 
  Wayne County.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ALZ059-261-262-FLZ201-203-205-MSZ075-076-078-079-231400-
/O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
Escambia-Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa
Inland-Okaloosa Inland-Perry-Greene-Stone-George-
Including the cities of Crestview, Atmore, Walnut Hill, Saraland,
Century, Beaumont, Flomaton, Leakesville, Brewton, Citronelle,
Jay, New Augusta, Richton, Wiggins, Milton, Lucedale, Molino,
Stockton, and McLain
842 PM CST Fri Nov 22 2024

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CST SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...In Alabama, Escambia, Baldwin Inland, and Mobile Inland 
  Counties. In Florida, Escambia Inland, Okaloosa Inland, and Santa 
  Rosa Inland Counties. In Mississippi, George, Greene, Perry, and 
  Stone Counties.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Nov 21, 10:35 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Nov 21, 10:35 PM CST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
1035 PM CST Thu Nov 21 2024

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1035 PM CST Thu Nov 21 2024

VFR conditions next 24 hrs. Overnight winds light. /10

&&

.PREV DISCUSSION... /issued 514 PM CST Thu Nov 21 2024/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 514 PM CST Thu Nov 21 2024

VFR conditions persist next 24 hrs. West to Northwest winds
breezy thru about 22.02Z then decreasing. /10

PREV DISCUSSION... /issued 403 PM CST Thu Nov 21 2024/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Friday night)
Issued at 401 PM CST Thu Nov 21 2024

The center of a large upper low pressure system over the headwaters
of the Ohio River Valley will move slowly eastward to the vicinity
of New York City late tonight. This low pressure will become nearly
stationary through Friday evening before eventually ejecting east
over the Atlantic late Friday night. A northwesterly surface wind
will continue through the period between the surface low associated
with the upper low over the northeast, and a surface ridge to our
west. Under clear skies, inland temperatures tonight and Friday
night should lower to between 33 to 38 degrees, with the coolest
temps across our northern zones where areas of frost are expected to
form. Therefore, a Frost Advisory is in effect from 3 AM TO 8 AM
Friday morning, and another Frost Advisory will likely be needed for
Saturday morning. Temperatures tonight closer to the coast should
range from 38 to 42 degrees, where some patchy frost is possible,
mainly on roof tops and unprotected areas. Mid 40s are expected
along the beaches. Dry and cool conditions will continue through
Friday, with highs ranging from 57 to 62 degrees. /22

SHORT AND LONG TERMS...
(Saturday through Thursday)
Issued at 401 PM CST Thu Nov 21 2024

Through the weekend, zonal upper flow sets up over the eastern Conus
as a closed upper low off the Mid Atlantic/New England coast moves
off. A weak upper trough over the Gulf of Mexico also moves off.
Surface high pressure along the Mississippi River shifts east
through the weekend, with light northerly flow becoming a light
southerly by Sunday night over the Southeast, and moisture levels
increasing in the coming week. Shortwave energy moving through the
zonal flow north of the forecast area moves a weak cold front south
over the Southeast Monday night into early Wednesday. Guidance
varies on the path and strength of the shortwave energy and with
that, how far south the from moves by mid week. The ECMWF continues
to be the more southern model, with the front now stalling along the
northern Gulf coast by Tuesday night. The GFS has been more more
consistent, with the front stalling closer to the I-20 corridor. All
indicate the front retreating north as a surface ridge builds west
over the northern Gulf, reasserting southerly flow over the
Southeast. Precipitable h20 values creep up into the 1.3"-1.5" range
as the front moves south, bringing isolated to scattered rainshowers
to the forecast area Tuesday night. With limited instability, a few
rumbles mixed in are possible, but few and far between. Another
small chance of rainshowers is possible Wednesday into Thursday as
more shortwave energy passes near the forecast area.

Temperatures around to a bit below seasonal norms start the weekend,
then warm up to well above in the coming week. Starting with low
temperatures, near freezing temperatures are again possible Saturday
night generally north of Highway 84. Mid 30s well inland to low 40s
along the coast are also expected. Frost is again possible late
Saturday night, with the greatest coverage being north of Highway 84
and the southern extent being just south. From there, the southerly
flow and increase in moisture levels will help to limit low
temperatures to the 50s to around 60, with mid 50s to low 60s
expected Monday night as the front works it way south over the
Southeast. High temperatures in the low to mid 60s Saturday rise
into the mid to upper 70s for Monday, then cool into the around 70s
north of Highway 84 to mid 70s south as an increase in cloud tempers
daytime heating over areas well inland from the coast.

With general offshore flow becoming a light onshore, tidal piling on
the coast is not expected. A low chance of rip currents is expected
through the weekend and the coming week.
/16

MARINE...
Issued at 401 PM CST Thu Nov 21 2024

The Small Craft Advisory (SCA) will remain in effect for
the Gulf Waters through 9 AM Friday morning, and small craft
operators should exercise caution elsewhere. Otherwise, a moderate to
strong northwesterly to northerly winds are expected to continue
through Friday morning, especially over the offshore Gulf waters.
Winds and seas begin to relax as we head into the weekend, with a
light northwesterly to northerly flow expected on Saturday. Light
flow, somewhat variable at times, is then expected through early
next week. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      38  61  38  65  42  73  58  77 /   0   0   0   0   0   0   0   0
Pensacola   43  62  42  64  47  71  61  76 /   0   0   0   0   0   0   0   0
Destin      47  62  45  66  49  71  61  77 /   0   0   0   0   0   0   0   0
Evergreen   35  59  34  64  34  71  49  76 /   0   0   0   0   0   0   0   0
Waynesboro  35  59  33  64  35  72  51  76 /   0   0   0   0   0   0   0   0
Camden      35  57  33  60  33  68  49  74 /   0   0   0   0   0   0   0   0
Crestview   34  60  33  67  34  73  49  79 /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Frost Advisory from 3 AM to 8 AM CST Friday for ALZ051>058.

FL...None.
MS...Frost Advisory from 3 AM to 8 AM CST Friday for MSZ067.

GM...Small Craft Advisory until 9 AM CST Friday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 2:44 PM CSTFreeze WarningMOBWayne17 hr

Nearby

Frost Advisories in Alabama, 2024Frost Advisories in Mississippi, 2024Frost Advisories in Florida, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.